MAUDE Adverse Event Report: AESCULAP AG AS VEGA System® PS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

AESCULAP AG AS VEGA System® PS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Model Number NX055Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant the knee implant was defective and failed prematurely because the ceramic coated surface fails to properly adhere to the cement.Additional information has been requested but not yet provided.

Event or Problem Description
An outside law firm reported that a patient experienced issues following a left knee prosthesis that required subsequent medical intervention.According to the operative report dated on (b)(6) 2021, the patient underwent a primary left total knee arthroplasty for tricompartmental degenerative joint disease (djd) with marked tibial torsion.The procedure was performed using aesculap components, which were cemented in place using palacos bone cement.The operative report indicates that the components were implanted with appropriate alignment and stability, and the patient was taken to recovery in good condition.No intraoperative complications were reported.According to a subsequent operative report dated on (b)(6) 2023, the patient underwent left knee manipulation under anesthesia due to postoperative adhesive capsulitis.The procedure involved manipulation of the knee from full extension to approximately 125 degrees of flexion.No audible or palpable abnormalities were noted, and no structural changes to the knee were identified during the procedure.The patient tolerated the procedure well and was taken to recovery in good condition.No intraoperative complications were reported.

Event or Problem Description
An outside law firm reported that a patient experienced issues following a left knee prosthesis that required subsequent medical intervention.According to the operative report dated on (b)(6) 2021, the patient underwent a primary left total knee arthroplasty for tricompartmental degenerative joint disease (djd) with marked tibial torsion.The procedure was performed using aesculap components, which were cemented in place using palacos bone cement.The operative report indicates that the components were implanted with appropriate alignment and stability, and the patient was taken to recovery in good condition.No intraoperative complications were reported.According to a subsequent operative report dated on (b)(6) 2023, the patient underwent left knee manipulation under anesthesia due to postoperative adhesive capsulitis.The procedure involved manipulation of the knee from full extension to approximately 125 degrees of flexion.No audible or palpable abnormalities were noted, and no structural changes to the knee were identified during the procedure.The patient tolerated the procedure well and was taken to recovery in good condition.No intraoperative complications were reported.Subsequently, the left total knee arthroplasty failed due to loosening of the implanted components.On (b)(6) 2025, the patient underwent revision left total knee arthroplasty for a failed loose left total knee.During surgery, the surgeon documented that the femoral component was loose and could be removed easily.The cement remained attached to the bone while the femoral component demonstrated very limited cement attachment.The tibial component was also easily removed.Significant synovitis and joint fluid were present.No significant bone loss was noted.Revision of both components was performed using implants from another manufacturer.The patella was retained.No intraoperative complications were reported.The patient was taken to recovery in good condition.This report is filed under ais reference (b)(4).

Brand Name
AS VEGA System® PS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key23535570
Report Number3005673311-2025-00135
Device Sequence Number21374204
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2026
Report Date (Section F) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX055Z
Device Catalogue NumberNX055Z
Device Lot Number52631120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age74 MO
Event Location Hospital
Date Report to Manufacturer10/29/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date11/25/2025
03/19/2026
09/11/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA11/12/2025